Alert archive / Connecticut / Flash Flood Warnings in 2008
Flash Flood Warning 46, NWS New York, NY
NWS New York, NY issued this flash flood warning at Aug 11, 2008, 4:23 PM EDT for Southeastern Connecticut Planning Region, Connecticut. It was in force for 77 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2008, 4:23 PM EDT (20:23 UTC)
- Expired
- Aug 11, 2008, 5:40 PM EDT
- In force
- 77 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The Boston radar (KBOX), 93 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 263 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KOKX 112023
FFWOKX
CTC011-112215-
/O.NEW.KOKX.FF.W.0046.080811T2023Z-080811T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE UPTON NY
423 PM EDT MON AUG 11 2008
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN NEW LONDON COUNTY IN SOUTHERN CONNECTICUT...
* UNTIL 615 PM EDT...
* AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS NEAR COLCHESTER...MOVING EAST
AT 15 MPH.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 4154 7181 4144 7227 4151 7232 4153 7232
4154 7234 4160 7238 4161 7233 4165 7233
4166 7228 4169 7228 4171 7225 4166 7215
4164 7197 4165 7180 4160 7179
$$
MPS2 follow-up statements
000
WGUS71 KOKX 112124
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
524 PM EDT MON AUG 11 2008
CTC011-112215-
/O.CON.KOKX.FF.W.0046.000000T0000Z-080811T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEW LONDON CT-
524 PM EDT MON AUG 11 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR
NORTHEASTERN NEW LONDON COUNTY...
AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING. THESE
STORMS WERE LOCATED NEAR VOLUNTOWN...OR 9 MILES SOUTHEAST OF
PLAINFIELD...MOVING NORTHEAST AT 15 MPH.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 4157 7180 4154 7181 4152 7192 4156 7222
4167 7223 4167 7217 4164 7197 4165 7188
4165 7180 4163 7179 4160 7179 4158 7179
$$
MPS000
WGUS71 KOKX 112140
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
540 PM EDT MON AUG 11 2008
CTC011-112151-
/O.CAN.KOKX.FF.W.0046.000000T0000Z-080811T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEW LONDON CT-
540 PM EDT MON AUG 11 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN NEW
LONDON COUNTY...
LAT...LON 4157 7180 4154 7181 4152 7192 4156 7222
4167 7223 4167 7217 4164 7197 4165 7188
4165 7180 4163 7179 4160 7179 4158 7179
$$
MPSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 1:53 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Aug 11, 1:53 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 153 PM EDT MON AUG 11 2008 .SYNOPSIS... UNSETTLED WEATHER WILL BE IN THE FORECAST FOR THE FIRST HALF OF THE NEW WEEK AS AN UPPER TROUGH ALONG THE EASTERN SEABOARD ASSOCIATED WITH A DEEP UPPER LEVEL LOW OVER EASTERN CANADA SLOWLY MOVES EAST THROUGH TUESDAY. HIGH PRESSURE BRIEFLY RETURNS TUESDAY AND WEDNESDAY BEFORE UNSETTLED WEATHER BUILDS BACK FOR THE END OF THE WORK WEEK. && .NEAR TERM /THROUGH TONIGHT/... DEEP UPPER LOW SPINNING OVER WESTERN NY/PA APPEARS TO HAVE REACHED ITS SOUTHERNMOST POINT AND HAS BEGUN TO PIVOT EASTWARD IN THE PAST HOUR. THE VAST MAJORITY OF ACTIVE WEATHER WITH THIS SYSTEM IS EITHER CLOSE TO THE ELONGATED CENTER...OR WELL EAST OF THE CWA OVER THE NEW ENGLAND COAST. MASSIVE DRY SLOT OVER THE AREA HAS KEPT SHOWER DEVELOPMENT PRACTICALLY NIL FOR THE PAST FEW HOURS. HOWEVER...SHOWERS HAVE DEVELOPED JUST EAST ALONG NUMEROUS BOUNDARIES...AND EXTREME NW ZONES. MORE SHOWERS ANTICIPATED WITH THE ONSET OF DAYTIME HEATING...THE APPROACH OF THE UPPER LOW CENTER ITSELF...THE NUMBER OF RESIDUAL BOUNDARIES FROM LAST NIGHTS CONVECTION LURKING AROUND. HOWEVER...FOR THE FIRST FEW HOURS THIS MORNING...POPS HAVE BEEN TAILED BACK TO CHC EXCEPT FOR FAR EAST ZONES DUE TO PROXIMITY TO THE MORE ACTIVE PREFRONTAL WEATHER...AND FAR WEST WHERE CONVECTION SHOULD FIRE EARLIEST THIS MORNING. ALL AREAS GO TO LIKELY THIS AFTERNOON WITH FURTHER DESTABILIZATION. ENHANCED WORDING STILL LOOKS NECESSARY THIS AFTERNOON FOR HAIL AND STRONG WINDS. EXPECTING NEAR 1000 J/KG OF MUCAPE...AND LOCALLY MORE IF BREAKS OF SUN CAN WARM THE LOW LEVELS SUFFICIENTLY. SURFACE LOW PRESSURE IS WEAK...BUT IS FORECAST TO TRACK JUST SOUTH OF LONG ISLAND TODAY. LOW LEVEL EASTERLY FLOW...IF ENHANCED AT ALL...WOULD RESULT IN EXCELLENT VERTICAL SHEAR...AND THUS ISOLATED TORNADOES ARE POSSIBLE IN STRONGER THUNDERSTORMS THIS AFTERNOON. IT SHOULD BE NOTED THAT KOKX PRECIP ESTIMATES WERE OVERDONE BY A FACTOR OF 2-3 EARLIER TODAY...POSSIBLY DUE TO HAIL CONTAMINATION. TEMPS SHOULD REMAIN BELOW NORMAL TODAY. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... A WEAK COLD FRONT...OR RATHER A WIND SHIFT AS THE LOW BEGINS TO PULL AWAY OCCURS THIS EVENING...WITH DECREASING ACTIVITY IN STABILIZING NW FLOW. MAINLY DRY WX EXPECTED FOR TUE AS SFC HIGH PRES BUILDS EAST...BUT A SPOKES OF ENERGY ON THE BACKSIDE OF THE DEPARTING LOW MAY TOUCH OFF SOME AFTERNOON SHOWERS AND POSSIBLY A THUNDERSTORM. SCHC TO CHC POPS WILL SUFFICE AS FORCING DECREASES AND STABILITY IS MARGINAL. DIURNAL TREND TO POPS WED...BUT LOW CHANCES OVERALL. && .LONG TERM /THURSDAY THROUGH MONDAY/... THE FLOW BACKS TO WESTERLY QUICKLY WED AFTERNOON...WITH THE NEXT SPOKE OF ENERGY FROM THE RE ENERGIZED POLAR VORTEX MOVING THROUGH ON THURSDAY EVENING. RELATIVELY QUIET WEATHER NOW IN THE MODEL GUIDANCE FRIDAY AND SATURDAY. STRONGER SOUTHWEST FLOW RETURNS FOR THE FIRST TIME IN AWHILE ON SUNDAY...HOWEVER GIVEN POOR MODEL PERFORMANCE WITH POLAR LOWS IN SUMMER...WILL NOT HEDGE TOO FAR IN ANY DIRECTION THAT FAR OUT. TEMPERATURES WILL GENERALLY BE AROUND THE SEASONAL AVERAGE FOR THIS TIME OF YEAR. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... LOW PRESSURE MOVING THROUGH NORTHWESTERN NEW JERSEY WAS TRACKING SLOWLY TO THE NORTH NORTHEAST AND WAS PRODUCING THUNDERSTORMS ACROSS THE TERMINALS. SHOWERS AND THUNDERSTORMS WILL BE SCATTERED THROUGH THE AFTERNOON AND PRODUCE MVFR TO IFR CONDITIONS WITH HEAVY RAINFALL AND SMALL HAIL LIKELY. SOME WIND GUSTS BETWEEN 30 AND 40 KT ARE ALSO LIKELY. THE ACTIVITY WILL GRADUALLY SUBSIDE 21Z TO 23Z AS THE LOW CONTINUES TO TRACK TO THE NORTHWEST OF THE TERMINALS WITH MAINLY SHOWERS POSSIBLE AS THE ATMOSPHERE BECOMES MORE STABLE. AFTER THE ACTIVITY SUBSIDES CONDITIONS BECOME WILL BE VFR THROUGH THE REMAINDER OF THE FORECAST PERIOD. OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...VFR CONDITIONS EXPECTED TUE AS THE LOW CONTINUES TO MOVE EAST OF THE TERMINALS. NEXT SHORTWAVE APPROACHES LATER WEDNESDAY AND THURSDAY WITH SUB-VFR CONDITIONS POSSIBLE. HIGH PRESSURE BUILDS FRIDAY WITH VFR CONDITIONS INTO SATURDAY. && .MARINE... A FEW GUSTS POSSIBLE AHEAD OF LOW PRESSURE EARLY THIS MORNING. OTHERWISE...WINDS/WAVES EXPECTED TO REMAIN BELOW SCA CRITERIA THROUGH THE PERIOD. SURFACE LOW PRESSURE WILL MOVE ACROSS THE OCEAN WATERS TODAY BEFORE PASSING TO THE EAST TONIGHT. EASTERLY WIND FLOW THIS MORNING WILL GRADUALLY TURN TO THE NORTHWEST BEHIND THE LOW. BIGGER CONCERN FOR MARINERS TODAY WILL BE THE POSSIBILITY FOR ADDITIONAL SHOWERS AND THUNDERSTORMS THROUGH THE AFTERNOON...WITH HEAVY RAIN...FREQUENT LIGHTNING...GUSTY WINDS AND HAIL A POSSIBILITY WITH ANY OF THESE STORMS. NORTHWEST FLOW BACKS TO THE WEST TUESDAY BEFORE BECOMING QUITE LIGHT ON WEDNESDAY. ANOTHER AREA OF LOW PRESSURE PASSES JUST TO OUR SOUTH THURSDAY. LIGHT WINDS EXPECTED FRIDAY AND SATURDAY. FOLLOWED WAVE WATCH III FAIRLY CLOSELY...AND SEAS REMAIN RATHER TRANQUIL THROUGH THE PERIOD. && .HYDROLOGY... WHILE HEAVY DOWNPOURS ARE POSSIBLE TODAY...IT IS NOT EXPECTED TO BE WIDESPREAD FOR A FLASH FLOOD WATCH. LOCALIZED FLASH FLOODING IS POSSIBLE IN SLOW MOVING OR TRAINING THUNDERSTORMS...WHERE RAINFALL RATES OF 2-3 INCHES PER HOUR ARE POSSIBLE. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. &&
Hazardous weather outlook, Aug 11, 3:54 AM EDT, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 354 AM EDT MON AUG 11 2008 CTZ005>012-NJZ002>006-011-NYZ067>081-121100- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 354 AM EDT MON AUG 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS MORNING THROUGH THE AFTERNOON...WHICH MAY PRODUCE GUSTY WINDS AND LARGE HAIL. IN ADDITION...LOCALIZED FLASH FLOODING IS POSSIBLE DUE TO HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-121100- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 354 AM EDT MON AUG 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS MORNING THROUGH THIS AFTERNOON ACROSS AREA WATERS. GUSTY WINDS...HAIL AND LOCALLY ROUGH SEAS MAY ACCOMPANY THESE STORMS. AREAS OF DENSE FOG ARE ALSO POSSIBLE SUNDAY NIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Aug 11, 1:56 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE UPTON NY
156 PM EDT MON AUG 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 AM HAIL UNION 40.70N 74.27W
08/11/2008 E0.75 INCH UNION NJ TRAINED SPOTTER
PENNY SIZE HAIL REPORTED AT KEAN UNIVERSITY.
1027 AM FLOOD ELIZABETH 40.67N 74.19W
08/11/2008 UNION NJ BROADCAST MEDIA
SOUTH ELMORA AVENUE AT FAY AVENUE CLOSED DUE TO FLOODING.
1027 AM HAIL 3 ENE HOBOKEN 40.76N 73.98W
08/11/2008 E0.75 INCH NEW YORK PUBLIC
PENNY SIZED HAIL REPORTED AT 6TH AVENUE AND 49TH STREET.
1027 AM FLOOD ELIZABETH 40.67N 74.19W
08/11/2008 UNION NJ BROADCAST MEDIA
NORTH AVENUE AT PENNSYLVANIA AVENUE CLOSED DUE TO
FLOODING.
1045 AM HAIL FLUSHING 40.77N 73.84W
08/11/2008 E0.75 INCH QUEENS NY TRAINED SPOTTER
PENNY SIZE HAIL.
1103 AM FLOOD EAST RUTHERFORD 40.82N 74.08W
08/11/2008 BERGEN NJ BROADCAST MEDIA
ROUTE 17 SOUTHBOUND AT PATERSON AVENUE CLOSED DUE TO
FLOODING.
1106 AM HAIL LAGUARDIA AIRPORT 40.79N 73.87W
08/11/2008 M0.75 INCH QUEENS NY OFFICIAL NWS OBS
PENNY SIZED HAIL REPORTED BY AIRPORT OBSERVER
1106 AM MARINE TSTM WIND LAGUARDIA AIRPORT 40.79N 73.87W
08/11/2008 M48.00 MPH QUEENS NY OFFICIAL NWS OBS
42 KNOT WIND GUST MEASURED AT ASOS.
1115 AM FLASH FLOOD FORT LEE 40.85N 73.97W
08/11/2008 BERGEN NJ TRAINED SPOTTER
OEM CLOSED ANDERSON...FLETCHER AND STILLWELL AVENUE DUE
TO FLASH FLOODING.
1130 AM HAIL FORT LEE 40.85N 73.97W
08/11/2008 E0.75 INCH BERGEN NJ TRAINED SPOTTER
PENNY SIZE HAIL.
1145 AM HAIL NEW WINDSOR 41.47N 74.03W
08/11/2008 E0.75 INCH ORANGE NY TRAINED SPOTTER
PENNY SIZE HAIL.
1147 AM HAIL PORT WASHINGTON 40.83N 73.68W
08/11/2008 E0.75 INCH NASSAU NY TRAINED SPOTTER
PENNY SIZE HAIL.
1147 AM HAIL SEA CLIFF 40.85N 73.64W
08/11/2008 E0.75 INCH NASSAU NY TRAINED SPOTTER
PENNY SIZE HAIL.
1149 AM TSTM WND DMG 5 SE EAST TREMONT 40.79N 73.81W
08/11/2008 QUEENS NY BROADCAST MEDIA
CROSS ISLAND SOUTHBOUND AT BAYSIDE MARINA...TWO LANES
BLOCKED DUE TO LARGE DOWNED TREE LIMB.
1149 AM FLOOD 4 SSW HAVERSTRAW 41.13N 73.99W
08/11/2008 ROCKLAND NY PUBLIC
ROCKLAND LAKE ROAD IMPASSABLE.
1151 AM HAIL PORT WASHINGTON 40.83N 73.68W
08/11/2008 E0.88 INCH NASSAU NY LAW ENFORCEMENT
NICKEL SIZE HAIL.
1151 AM HAIL PORT WASHINGTON 40.83N 73.68W
08/11/2008 E0.88 INCH NASSAU NY LAW ENFORCEMENT
NICKEL SIZE HAIL.
1151 AM FLASH FLOOD 5 SW EAST TREMONT 40.79N 73.93W
08/11/2008 NEW YORK BROADCAST MEDIA
FDR DRIVE/HARLEM RIVER DRIVE AT 116TH STREET...TWO LANES
BLOCKED DUE TO FLOODING.
1151 AM FLASH FLOOD 4 ENE HOBOKEN 40.77N 73.96W
08/11/2008 NEW YORK BROADCAST MEDIA
FDR DRIVE/HARLEM RIVER DRIVE...TWO LANES BLOCKED AFTER
72ND STREET DUE TO FLOODING. DELAYS BACK INTO THE 50S.
1205 PM HAIL NEWBURGH 41.50N 74.02W
08/11/2008 E1.75 INCH ORANGE NY TRAINED SPOTTER
GOLF BALL SIZE HAIL.
1224 PM HAIL GLEN COVE 40.87N 73.64W
08/11/2008 E1.00 INCH NASSAU NY TRAINED SPOTTER
QUARTER SIZE HAIL.
1233 PM FLASH FLOOD BAYVILLE 40.91N 73.56W
08/11/2008 NASSAU NY TRAINED SPOTTER
JEFFERSON AND BAYVILLE ROAD FLOODED. LUDLUM ROAD AND WEST
SHORE ROAD FLOODED.
1233 PM TSTM WND DMG BAYVILLE 40.91N 73.56W
08/11/2008 NASSAU NY TRAINED SPOTTER
BRANCHES DOWN ON WEST SHORE ROAD.
1244 PM FLASH FLOOD BAYVILLE 40.91N 73.56W
08/11/2008 NASSAU NY TRAINED SPOTTER
SEEKS ROAD IS UNDERWATER. COMPLETELY IMPASSABLE.
0100 PM HAIL SETAUKET-EAST SETAUKET 40.93N 73.10W
08/11/2008 E1.25 INCH SUFFOLK NY NWS EMPLOYEE
1.25 INCH HAIL COVERING GROUND AT SAINT GEORGES GOLF
COURSE.
&&
JPSpecial weather statement, Aug 11, 2:16 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 216 PM EDT MON AUG 11 2008 CTZ006-111915- NORTHERN NEW HAVEN- 216 PM EDT MON AUG 11 2008 ...STRONG THUNDERSTORM WILL IMPACT NORTHERN NEW HAVEN COUNTY... AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS NEAR SOUTHBURY...AND MOVING NORTHEAST AT 10 TO 15 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM AS IT MOVES TOWARD NAUGATUCK... WATERBURY...CHESHIRE AND MERIDEN THROUGH 315 PM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY.
Special weather statement, Aug 11, 2:39 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 239 PM EDT MON AUG 11 2008 CTZ006-007-111930- NORTHERN MIDDLESEX-NORTHERN NEW HAVEN- 239 PM EDT MON AUG 11 2008 ...STRONG THUNDERSTORM WILL IMPACT MIDDLESEX AND NORTHEASTERN NEW HAVEN COUNTIES... AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR DURHAM...AND MOVING NORTHEAST AT 14 MPH. SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. JC
Special weather statement, Aug 11, 2:56 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 256 PM EDT MON AUG 11 2008 NYZ079-081-112000- NORTHEAST SUFFOLK-SOUTHEAST SUFFOLK- 256 PM EDT MON AUG 11 2008 ...STRONG THUNDERSTORMS WILL IMPACT SUFFOLK COUNTY... AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF CLINTON TO RIVERHEAD TO MASTIC BEACH...OR ALONG A LINE EXTENDING FROM EASTERN LONG ISLAND SOUND TO NEAR RIVERHEAD TO CENTER MORICHES...AND MOVING NORTHEAST AT 15 TO 20 MPH. SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO AN INCH TO AN INCH AND A HALF PER HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY.
Special weather statement, Aug 11, 3:55 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 355 PM EDT MON AUG 11 2008 CTZ008-012-112045- NORTHERN NEW LONDON-SOUTHERN NEW LONDON- 355 PM EDT MON AUG 11 2008 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN AND CENTRAL NEW LONDON COUNTY THROUGH 345 PM... AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OLD LYME TO WATERFORD TO PLUM ISLAND...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF OLD SAYBROOK TO NEW LONDON TO PLUM ISLAND...AND MOVING NORTHEAST AT 23 MPH. SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE AND A HALF INCHES PER HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY.
Local storm report, Aug 11, 4:04 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE UPTON NY
404 PM EDT MON AUG 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 AM HAIL UNION 40.70N 74.27W
08/11/2008 E0.75 INCH UNION NJ TRAINED SPOTTER
PENNY SIZE HAIL REPORTED AT KEAN UNIVERSITY.
1009 AM HAIL ELIZABETH 40.67N 74.19W
08/11/2008 E0.75 INCH UNION NJ TRAINED SPOTTER
PENNY SIZE HAIL.
1016 AM FLOOD ELIZABETH 40.67N 74.19W
08/11/2008 UNION NJ TRAINED SPOTTER
NORTH AVENUE CLOSED DUE TO FLOODING.
1027 AM FLOOD ELIZABETH 40.67N 74.19W
08/11/2008 UNION NJ BROADCAST MEDIA
SOUTH ELMORA AVENUE AT FAY AVENUE CLOSED DUE TO FLOODING.
1027 AM FLOOD ELIZABETH 40.67N 74.19W
08/11/2008 UNION NJ BROADCAST MEDIA
NORTH AVENUE AT PENNSYLVANIA AVENUE CLOSED DUE TO
FLOODING.
1027 AM HAIL 3 ENE HOBOKEN 40.76N 73.98W
08/11/2008 E0.75 INCH NEW YORK (MANHATTA NY PUBLIC
PENNY SIZED HAIL REPORTED AT 6TH AVENUE AND 49TH STREET.
1030 AM FLASH FLOOD FORT LEE 40.85N 73.97W
08/11/2008 BERGEN NJ TRAINED SPOTTER
MAPLE STREET CLOSED
1030 AM TSTM WND DMG FORT LEE 40.85N 73.97W
08/11/2008 BERGEN NJ TRAINED SPOTTER
TREES DOWN ON RIVER ROAD
1030 AM HAIL FORT LEE 40.85N 73.97W
08/11/2008 E0.75 INCH BERGEN NJ TRAINED SPOTTER
PENNY SIZE HAIL.
1045 AM HAIL FLUSHING 40.77N 73.84W
08/11/2008 E0.75 INCH QUEENS NY TRAINED SPOTTER
PENNY SIZE HAIL.
1103 AM FLOOD EAST RUTHERFORD 40.82N 74.08W
08/11/2008 BERGEN NJ BROADCAST MEDIA
ROUTE 17 SOUTHBOUND AT PATERSON AVENUE CLOSED DUE TO
FLOODING.
1106 AM HAIL LAGUARDIA AIRPORT 40.79N 73.87W
08/11/2008 M0.75 INCH QUEENS NY OFFICIAL NWS OBS
PENNY SIZED HAIL REPORTED BY AIRPORT OBSERVER
1106 AM MARINE TSTM WIND LAGUARDIA AIRPORT 40.79N 73.87W
08/11/2008 M48.00 MPH QUEENS NY OFFICIAL NWS OBS
42 KNOT WIND GUST MEASURED AT ASOS.
1115 AM FLASH FLOOD FORT LEE 40.85N 73.97W
08/11/2008 BERGEN NJ TRAINED SPOTTER
OEM CLOSED ANDERSON...FLETCHER AND STILLWELL AVENUE DUE
TO FLASH FLOODING.
1130 AM HAIL KINGS POINT 40.83N 73.74W
08/11/2008 E1.25 INCH NASSAU NY PUBLIC
HALF DOLLAR SIZE HAIL
1130 AM HAIL FORT LEE 40.85N 73.97W
08/11/2008 E0.75 INCH BERGEN NJ TRAINED SPOTTER
PENNY SIZE HAIL.
1139 AM FLASH FLOOD 3 ENE FLUSHING 40.79N 73.78W
08/11/2008 QUEENS NY EMERGENCY MNGR
3 TO 4 FEET OF WATER COVERING THE ROAD AT BELL BOULEVARD
AND 212TH STREET. CAR STRANDED.
1139 AM FLASH FLOOD 4 E FLUSHING 40.76N 73.76W
08/11/2008 QUEENS NY EMERGENCY MNGR
3 TO 4 FEET OF WATER COVERING ROAD NEAR THE CROSS ISLAND
PARKWAY AND BELL BOULEVARD. CARS STRANDED
1145 AM HAIL NEW WINDSOR 41.47N 74.03W
08/11/2008 E0.75 INCH ORANGE NY TRAINED SPOTTER
PENNY SIZE HAIL.
1147 AM HAIL PORT WASHINGTON 40.83N 73.68W
08/11/2008 E0.75 INCH NASSAU NY TRAINED SPOTTER
PENNY SIZE HAIL.
1147 AM HAIL SEA CLIFF 40.85N 73.64W
08/11/2008 E0.75 INCH NASSAU NY TRAINED SPOTTER
PENNY SIZE HAIL.
1149 AM TSTM WND DMG 5 SE EAST TREMONT 40.79N 73.81W
08/11/2008 QUEENS NY BROADCAST MEDIA
CROSS ISLAND SOUTHBOUND AT BAYSIDE MARINA...TWO LANES
BLOCKED DUE TO LARGE DOWNED TREE LIMB.
1149 AM FLOOD 4 SSW HAVERSTRAW 41.13N 73.99W
08/11/2008 ROCKLAND NY PUBLIC
ROCKLAND LAKE ROAD IMPASSABLE.
1151 AM HAIL PORT WASHINGTON 40.83N 73.68W
08/11/2008 E0.88 INCH NASSAU NY LAW ENFORCEMENT
NICKEL SIZE HAIL.
1151 AM FLASH FLOOD 4 ENE HOBOKEN 40.77N 73.96W
08/11/2008 NEW YORK (MANHATTA NY BROADCAST MEDIA
FDR DRIVE/HARLEM RIVER DRIVE...TWO LANES BLOCKED AFTER
72ND STREET DUE TO FLOODING. DELAYS BACK INTO THE 50S.
1151 AM HAIL PORT WASHINGTON 40.83N 73.68W
08/11/2008 E0.88 INCH NASSAU NY LAW ENFORCEMENT
NICKEL SIZE HAIL.
1151 AM FLASH FLOOD 5 SW EAST TREMONT 40.79N 73.93W
08/11/2008 NEW YORK (MANHATTA NY BROADCAST MEDIA
FDR DRIVE/HARLEM RIVER DRIVE AT 116TH STREET...TWO LANES
BLOCKED DUE TO FLOODING.
1205 PM HAIL NEWBURGH 41.50N 74.02W
08/11/2008 E1.75 INCH ORANGE NY TRAINED SPOTTER
GOLF BALL SIZE HAIL.
1214 PM HAIL BAYVILLE 40.91N 73.56W
08/11/2008 E1.00 INCH NASSAU NY TRAINED SPOTTER
QUARTER SIZE HAIL.
1224 PM HAIL GLEN COVE 40.87N 73.64W
08/11/2008 E1.00 INCH NASSAU NY TRAINED SPOTTER
QUARTER SIZE HAIL.
1224 PM HAIL GLEN COVE 40.87N 73.64W
08/11/2008 E1.00 INCH NASSAU NY TRAINED SPOTTER
QUARTER SIZE HAIL.
1233 PM FLASH FLOOD BAYVILLE 40.91N 73.56W
08/11/2008 NASSAU NY TRAINED SPOTTER
JEFFERSON AND BAYVILLE ROAD FLOODED. LUDLUM ROAD AND WEST
SHORE ROAD FLOODED.
1233 PM TSTM WND DMG BAYVILLE 40.91N 73.56W
08/11/2008 NASSAU NY TRAINED SPOTTER
BRANCHES DOWN ON WEST SHORE ROAD.
1244 PM FLASH FLOOD BAYVILLE 40.91N 73.56W
08/11/2008 NASSAU NY TRAINED SPOTTER
SEEKS ROAD IS UNDERWATER. COMPLETELY IMPASSABLE.
1254 PM FLASH FLOOD 5 SSE EAST TREMONT 40.78N 73.83W
08/11/2008 QUEENS NY BROADCAST MEDIA
I-678 NORTHBOUND AT 20TH AVENUE FLOODED. 2 LANES BLOCKED
1255 PM HAIL SETAUKET-EAST SETAUKET 40.93N 73.10W
08/11/2008 E1.00 INCH SUFFOLK NY PUBLIC
QUARTER SIZE HAIL.
0100 PM HAIL SETAUKET-EAST SETAUKET 40.93N 73.10W
08/11/2008 E1.25 INCH SUFFOLK NY NWS EMPLOYEE
1.25 INCH HAIL COVERING GROUND AT SAINT GEORGES GOLF
COURSE.
0100 PM TSTM WND DMG HARRISON 40.74N 74.15W
08/11/2008 HUDSON NJ BROADCAST MEDIA
DOWNED TREE BLOCKING THE OFF RAMP ON THE HUTCHINSON RIVER
PARKWAY SOUTHBOUND AT I-287. OFF RAMP IS CLOSED.
0115 PM FUNNEL CLOUD SOUND BEACH 40.96N 72.97W
08/11/2008 SUFFOLK NY PUBLIC
FUNNEL CLOUD SPOTTED
0120 PM HAIL MOUNT SINAI 40.94N 73.02W
08/11/2008 E1.25 INCH SUFFOLK NY PUBLIC
HALF DOLLAR SIZE HAIL.
0120 PM FUNNEL CLOUD MOUNT SINAI 40.94N 73.02W
08/11/2008 SUFFOLK NY PUBLIC
FUNNEL CLOUD REPORTED OVER LONG ISLAND SOUND
0125 PM FLASH FLOOD 3 ENE FLUSHING 40.79N 73.79W
08/11/2008 QUEENS NY BROADCAST MEDIA
CROSS ISLAND EXPRESSWAY SOUTHBOUND AT THROGS NECK BRIDGE
FLOODED...2 LANES BLOCKED
0312 PM HAIL MIDDLEFIELD 41.53N 72.69W
08/11/2008 E0.75 INCH MIDDLESEX CT TRAINED SPOTTER
PENNY SIZE HAIL.
&&
JPThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 12:41 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 49 min |
| Aug 11, 12:58 PM EDT | Flash Flood Warning | OKX | Greater Bridgeport Planning Region | 83 min |
| Aug 11, 1:31 PM EDT | Flash Flood Warning | OKX | Naugatuck Valley Planning Region | 119 min |
| Aug 11, 2:55 PM EDT | Flash Flood Warning | OKX | Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region | 95 min |
| Aug 11, 2:55 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region | 50 min |
| Aug 11, 3:44 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region | 46 min |
| Aug 11, 3:47 PM EDT | Flash Flood Warning | OKX | Southeastern Connecticut Planning Region | 88 min |
| Aug 11, 4:10 PM EDT | Severe Thunderstorm Warning | OKX | Southeastern Connecticut Planning Region | 50 min |
| Aug 11, 4:28 PM EDT | Flash Flood Warning | OKX | Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region | 21 min |
Nearby
Flash Flood Warnings in Connecticut, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.